Hail, Jackson
- When
- August 3, 2:05 PM MST
- Where
- Jackson County, 13 mi SE of Interior
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.583, -101.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 3, 2:00 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 300 PM MDT FRI AUG 3 2001 RIDGE REMAINS IN PLACE FOR THE NEXT SEVERAL DAYS. A WEAK SHORTWAVE FLATTENS RIDGE SLIGHTLY...SO TEMPS TOMORROW SHOULD BE NEARLY THE SAME AS TODAY. RIDGE BUILDS INTO SUNDAY...WITH TEMPS A FEW DEGREES WARMER THAN SATURDAY. ISOLATED THUNDERSTORMS A POSSIBILITY THROUGH SATURDAY EVENING. .UNR...FIRE WEATHER WATCH NERN WY AND BLKHLS SAT. RUDGE
SDZ001-002-012-013-024>031-041-042-WYZ054>058-031945- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1045 AM MDT FRI AUG 3 2001 THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE OVER WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY THUNDERSTORMS IS DRY LIGHTNING. .DISCUSSION... UPPER LEVEL HIGH PRESSURE WILL BRING HOT AND DRY CONDITIONS TO THE AREA THROUGH THE WEEKEND. MOISTURE NEEDED TO PRODUCE THUNDERSTORMS IS EXTREMELY LIMITED. IF A THUNDERSTORM DOES DEVELOP...VERY LITTLE RAIN WOULD REACH THE GROUND. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...SHANNON...PERKINS... MEADE...BUTTE...HARDFING...CROOK...CAMPBELL...LAWRENCE...WESTON...FALL RIVER AND PENNINGTON. WCJIN-WYNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
243 PM MDT FRI AUG 03 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM 6 E WANBLEE SD .75 INCH HAIL
08/03/01 JACKSON REPORTED BY STORM
SPOTTER.The Rapid City radar (KUDX), 102 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265875.